Alert archive / Florida / Lake Wind Advisories in 2008

Lake Wind Advisory 1, NWS Melbourne, FL

January 2, 20085 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Jan 2, 2008, 3:47 AM EST for 5 counties in Florida. It took effect at Jan 2, 2008, 11:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2008, 3:47 AM EST (08:47 UTC)
In effect from
Jan 2, 2008, 11:00 AM EST
Expired
Jan 2, 2008, 5:00 PM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2008-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2008-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -129 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1979 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-129 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Jan 1, 9:30 PM EST, 6 hours 17 minutes earlier.

Area forecast discussion, Jan 1, 9:30 PM EST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
930 PM EST TUE JAN 1 2008

...COLDEST AIR MASS OF THE SEASON HEADED FOR CENTRAL FLORIDA...

.DISCUSSION...

***NOTE TO MEDIA...VTEC CODING WITHIN NPW PRODUCT WILL INDICATE HARD
FREEZE WATCH (GRAPHICALLY) FOR ALL OF ORANGE AND SEMINOLE COUNTIES
...HOWEVER TEXT CORRECTLY DESCRIBES HARD FREEZE POTENTIAL LIMITED TO
AREAS NORTH AND WEST OF INTERSTATE 4...GENERALLY NW THIRD OF ORANGE
COUNTY AND NW HALF OF SEMINOLE COUNTY. FREEZE WATCH FOR REMAINS IN
EFFECT FOR REMAINDER OF CWA.***

CURRENT...LIGHT PRECIP HAS ENDED ACROSS THE FAR SOUTHERN COUNTIES.
SKIES REMAIN CLOUDY ACROSS THE SRN HALF CWA...WITH CLEARING AND
COOLER/MUCH DRIER AIR WORKING RAPIDLY SWD OVER THE NRN HALF CWA.

OVERNIGHT...PGRAD PROGGED TO TIGHTEN UP LATE TONIGHT...WHICH SHOULD
ALLOW NW WINDS TO STABILIZE AROUND 15MPH. STRENGTHENING CAA PATTERN
WILL RESULT IN A STEADY FALL IN TEMPS THROUGH SUNRISE. MINS EXPECTED
TO BOTTOM OUT IN THE L30S NORTH OF I-4 WITH NEAR FREEZING TEMPS INVOF
LAKE GEORGE/OCALA FOREST FOR A COUPLE HRS PRIOR TO SUNRISE. NO NEED
TO UPDATE ZFP...AND ANY GRID CHGS WILL BE COSMETIC.

&&

.AVIATION...MVFR CIGS ALONG A TBW-MLB LINE WILL GIVE WAY TO VFR/SKC
BY 04Z. GUSTY NW WINDS WILL BECOME MAIN CONCERN OVERNIGHT/WED.

&&

.MARINE...WIND CURRENTLY APPROACHING 20KT OVER THE ATLC WITH SEAS
4FT @41009 AND 6FT AT 41010. CURRENT SEAS ARE A BIT BELOW ONGOING
FCST...HOWEVER GENERALLY ONCE SEAS START TO BUILD...THEYLL OFTEN
COME UP FASTER THAN FCST...SO EXPECT THEM TO CATCH UP TO THE FCST
BTWN 06Z-12Z. NO CHGS FORTHCOMING TO EITHER THE CWF OR CURRENT SUITE
OF MARINE ADVISORIES.

&&

.FIRE WEATHER...(PREV) UPGRADED TO A RED FLAG WARNING ALL EC FL
COUNTIES FOR WEDNESDAY. DESPITE TEMPS BEING SO COLD DAYTIME...DEW
POINTS WILL BE VERY LOW AND NW-N WINDS WILL BE STONG AND GUSTY...
ALLOWING INSTANTANEOUS RED FLAG CRITERIA TO BE MET. FLOW VEERING TO
AN ONSHORE COMPONENT ON THURSDAY BUT SOME INTERIOR SECTIONS MAY
APPROACH RED FLAG CONDITIONS...WILL DEFER TO MID SHIFT TO ADD A
WATCH TO NEEDED AREAS AFTER EXAMINING 00Z RUN.

&&

.CLIMATE...RECORD LOWS FOR WED AND THU MORNINGS:

                  JAN 2      JAN 3

DAYTONA BEACH   31 (1949)   28 (1979)
ORLANDO INTL   35 (1980)   28 (1979)
MELBOURNE       33 (1949)   33 (1962)
VERO BEACH      36 (1949)   30 (1979)

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR COASTAL VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-
     OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD-ST. LUCIE.

     RED FLAG WARNING FROM 11 AM TO 5 PM WEDNESDAY FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     WIND CHILL WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING      FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND
VOLUSIA-MARTIN-     NORTHERN BREVARD-NORTHERN
LAKE-OKEECHOBEE-ORANGE-OSCEOLA-     SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.

     WIND CHILL ADVISORY FROM 3 AM TO 11 AM WEDNESDAY FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     HARD FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
     MORNING FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-
     SOUTHERN LAKE.

     FREEZE WARNING FROM 5 AM TO 8 AM WEDNESDAY FOR INLAND VOLUSIA-
     NORTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM FRIDAY FOR FROM FLAGLER BEACH
     TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 AM FRIDAY FROM SEBASTIAN INLET TO
     JUPITER INLET OUT 20 NM-FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 4 AM THURSDAY TO 4 AM FRIDAY FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM
     OFFSHORE-FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

     GALE WARNING UNTIL 4 AM THURSDAY FROM FLAGLER BEACH TO VOLUSIA
     BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-FROM SEBASTIAN INLET
     TO JUPITER INLET 20 TO 60 NM OFFSHORE-FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

CRISTALDI
Hazardous weather outlook, Jan 1, 4:47 AM EST, 23 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
447 AM EST TUE JAN 1 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-012200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
447 AM EST TUE JAN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EST WEDNESDAY.
LOW TEMPERATURES WEDNESDAY MORNING WILL RANGE FROM THE LOWER 30S
OVER THE NORTHERN INTERIOR SECTIONS TO THE MID 40S OVER THE
BARRIER ISLANDS OF THE TREASURE COAST. MUCH COLDER TEMPERATURES
COMBINED WITH GUSTY NORTHWEST WINDS THROUGH THE OVERNIGHT HOURS
WILL ALLOW WIND CHILLS TO RANGE FROM THE LOWER TO MID 20S NORTH
TO THE MID 30S FAR SOUTH OVER EAST CENTRAL FLORIDA.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS MAY RESULT IN
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES WITH CLOTHING
IN LAYERS.

...WIND AND SEA IMPACT...
A NORTHWEST WIND SURGE OVER THE ATLANTIC WATERS WILL SPREAD SOUTH
ACROSS THE COASTAL WATERS THIS AFTERNOON WITH DETERIORATING SEAS
TO FOLLOW TONIGHT. A GALE WARNING IS POSTED FOR THE OFFSHORE
WATERS BEYOND 20 MILES FROM THE EAST COAST DUE TO FREQUENT GALE
FORCE GUSTS TONIGHT THROUGH WEDNESDAY NIGHT. STRONG WINDS AND
BUILDING SEAS WILL MAKE FOR VERY HAZARDOUS MARINE CONDITIONS
PERSISTING INTO FRIDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ALONG WITH THE THREAT OF COLD WIND CHILL READINGS NEAR FREEZING
TEMPERATURES ARE POSSIBLE WEDNESDAY MORNING OVER THE EXTREME
NORTHERN SECTIONS OF LAKE AND VOLUSIA COUNTIES.

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HARD FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING FOR ALL OF LAKE AND INTERIOR PORTIONS OF VOLUSIA
COUNTY. A HARD FREEZE WATCH MEANS TEMPERATURES BELOW 28 DEGREES ARE
POSSIBLE FOR SEVERAL HOURS. THESE CONDITIONS CAN KILL CROPS AND
OTHER SENSITIVE VEGETATION AS WELL AS HARM EXPOSED WATER PIPES.
A FREEZE WATCH IS IN EFFECT FOR THE REMAINDER OF EAST CENTRAL
FLORIDA. IT IS POSSIBLE THE IMMEDIATE COAST SOUTH OF CAPE
CANAVERAL...THE BARRIER ISLANDS...MAY ESCAPE FREEZING TEMPERATURES
THURSDAY MORNING WITH LOWS IN THE MID 30S. THE DURATIONS OF SUB
FREEZING TEMPERATURES WILL VARY WIDELY BUT MAY BE AS LONG AS 8
HOURS WEST OF I 95.

HAZARDOUS SEAS WILL CONTINUE THROUGH FRIDAY OVER THE ATLANTIC
WATERS ALONG WITH AN INCREASING THREAT OF RIP CURRENTS FROM FRIDAY
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PENDERGRAST

In the hours before

Special weather statement, Jan 2, 12:22 AM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1222 AM EST WED JAN 2 2008

FLZ041-044>047-053-054-058-059-064-141-144-147-021000-
COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
SOUTHERN LAKE-ST. LUCIE-
1222 AM EST WED JAN 2 2008

...GUSTY WINDS OCCURRING OVER THE AREA...

STRONG WINDS SURGING SOUTHWARD INTO CENTRAL FLORIDA WILL BE GUSTY
OVERNIGHT. WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE THROUGH
5 AM...ESPECIALLY ALONG THE COASTAL AREAS AND BARRIER ISLANDS.
RESIDENTS SHOULD TAKE CARE TO SECURE ANY LOOSE ITEMS. HIGH
PROFILE VEHICLES CAN BE AFFECTED BY SUDDEN WIND GUSTS.

JP

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:47 AM ESTFreeze WarningMLBOkeechobee, Osceola, Volusia29 hr
Jan 2, 3:47 AM ESTHard Freeze WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia29 hr
Jan 2, 12:28 PM ESTWind Chill WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia21 hr

Nearby

Lake Wind Advisories in Florida, 2008Every lake wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.